MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* PAIN RELIEF SYSTEM T-BLOC* ECHOGENIC STIMULATING NEEDLE/CATHETER SET; REGIONAL ANESTHESIA

HALYARD - IRVINE ON-Q* PAIN RELIEF SYSTEM T-BLOC* ECHOGENIC STIMULATING NEEDLE/CATHETER SET; REGIONAL ANESTHESIA
Model Number TB100ST
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 17-jan-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: unknown.Flow rate: unknown.Procedure: total knee arthroplasty.Cathplace: adductor canal.It was originally reported on (b)(6) 2017 that a catheter sheared as it was being threaded through the needle.Since the catheter sheared, the coil became exposed out of the catheter.While the doctor was threading the catheter and pulling out the stylet, it was noticed that the catheter had sheared and exposed the coil.It was assumed that the catheter frayed when the hub of the needle got stuck and the doctor felt resistance.There were no remnants of catheter that remained in the patient.Nor did the catheter break into pieces or segments.It just sheared.There was no reported patient injury.According to halyard health internal reportability guidelines, this was not considered a reportable event at the time.However, during halyard health preliminary sample evaluation on (b)(6) 2018, it was confirmed that the catheter was actually a break, which is reportable per halyard health internal reportability guidelines.
 
Additional Manufacturer Narrative
The product involved in the report has been returned for evaluation.An 18-gauge needle was received with and epimed catheter and stylet.A visual observation found approximately 1 inch of the distal tip was broken off of the catheter.A syringe with 0.9% saline and food grade dye was connected to the needle luer and was able to be successfully flushed through the needle.The investigation summary concluded that an occlusion of the catheter was not observed.It was able to be successfully flushed with a mixture of saline and food grade dye.A visual observation confirmed the catheter was broken.All information reasonably known as of 01mar2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Common Device Name
REGIONAL ANESTHESIA
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7209365
Report Number3006646024-2018-00001
Device Sequence Number1158402
Product Code CAZ
UDI-Device Identifier30680651407925
UDI-Public30680651407925
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K073187
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Model NumberTB100ST
Device Catalogue Number104079203
Device Lot Number0202725000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2017
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer02/13/2018
Initial Report FDA Received Date01/22/2018
Supplement Report FDA Received Date03/02/2018
Patient Sequence Number1